Hail, Benton
- When
- April 5, 8:11 AM CST
- Where
- Benton County, Bella Vista
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.433, -94.233
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 5, 1:42 AM CST, 6 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 242 AM CDT WED APR 5 2006 .DISCUSSION... ...SIGNIFICANT SEVERE WEATHER EVENT LIKELY LATE THURSDAY OVER MUCH OF ERN OK AND NW AR... IN THE NEAR TERM...WERE CONTINUING TO MONITOR THE POSSIBILITY OF CONVECTIVE DEVELOPMENT ACROSS ERN OK TONIGHT. LOW-LEVEL JET CONTINUES TO STRENGTHEN...WITH A STRONG ZONE OF WARM AIR ADVECTION/ISENTROPIC LIFT ACROSS THE REGION. MODELS IN REASONABLE AGREEMENT THAT SCATTERED CONVECTIVE WILL DEVELOP OVER ERN OK IN THE NEXT 2-3 HRS...WITH THE ACTIVITY SHIFTING EAST INTO WRN AR DURING THE EARLY MORNING HOURS. HIGHEST POPS IN ORDER FOR NW AR THIS MORNING. ATTENTION THEN TURNS TO POWERFUL UPPER LEVEL CYCLONE WHICH IS CURRENTLY APPROACHING THE CALIFORNIA COAST. THIS SYSTEM WILL MOVE INTO THE INTERMOUNTAIN WEST ON WEDNESDAY...WITH DRYLINE DEVELOPING WELL TO OUR WEST IN ASSOCIATION WITH LEE CYCLOGENESIS. DRYLINE WILL GRADUALLY MIX E IN WRN OK EARLY THURSDAY AS STRONG JET ENERGY ROTATES THROUGH THE BOTTOM OF THE UPPER LOW. WILL KEEP POPS ON THE LOW SIDE FOR MUCH OF THURSDAY...AS NAM FORECAST SOUNDINGS DEPICT A VERY STRONG CAP ACROSS THE AREA. STRONG MIXING WILL EVENTUALLY ERODE THE CAP...AND THE NAM SUGGESTS THAT DRYLINE STORMS WILL DEVELOP OVER ERN OK BETWEEN 00-03Z. DIRECTIONAL AND SPEED SHEAR ARE EXCELLENT...75-80KTS OF H5 WIND AND 50KT H85-H7 WINDS...WITH PROGGD 0-3KM HELICITIES BETWEEN 200-300 M2/S2. THESE ARE ALL STRONG INDICATORS OF FAST-MOVING SUPERCELLS...WITH TORNADOES...LARGE HAIL AND DAMAGING WINDS POSSIBLE. CONVECTION WILL SHIFT QUICKLY INTO WRN AR THURSDAY EVENING...WITH THE SEVERE WEATHER THREAT ENDING AFTER MIDNIGHT. BREEZY AND COOLER CONDITIONS ARE EXPECTED ON FRIDAY. UPPER LOW AND ASSOCIATED COLD POOL WILL DIP ACROSS THE FORECAST AREA FRIDAY AFTERNOON AND EVENING...AND HAVE INCLUDED LOW POPS FOR INSTABILITY SHOWERS. NICE WEEKEND SHAPING UP AS SURFACE RIDGE MOVES INTO THE SRN PLAINS. EXPECT CHILLY MORNING READINGS...WITH PLEASANT AFTERNOON TEMPS. NO CHANGES MADE TO FORECAST BEYOND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 80 65 81 55 / 40 20 30 40 FSM 76 62 81 57 / 50 20 40 70 MLC 81 66 80 53 / 30 20 30 50 BVO 79 61 78 48 / 40 20 30 40 FYV 71 61 75 52 / 60 20 40 70 BYV 70 58 76 55 / 60 20 40 60 MKO 77 65 78 51 / 40 20 40 60 MIO 74 58 81 49 / 60 20 40 60 F10 79 65 79 52 / 30 20 30 40 HHW 81 65 78 55 / 20 20 40 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 7 LONG TERM FORECASTER ID= 18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CDT WED APR 5 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CDT WED APR 5 2006 ...SIGNIFICANT SEVERE WEATHER POSSIBLE ON THURSDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING...ENDING AFTER NOON. AREA AT GREATEST RISK...NORTHWEST ARKANSAS. FIRE WEATHER DANGER. RISK...LIMITED. AREA...PRIMARILY WEST OF HIGHWAY 75. ONSET...AFTERNOON NOON. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING IN ASSOCIATION WITH ONGOING LOW LEVEL MOISTURE RETURN. THE THUNDERSTORMS ARE EXPECTED TO GRADUALLY DISSIPATE AND SHIFT EAST OF THE AREA BY AFTERNOON. WEAK INSTABILITY IS EXPECTED TO MINIMIZE THE RISK OF SEVERE WEATHER. INCREASING SOUTHERLY WINDS AND WARM TEMPERATURES WILL INCREASE FIRE WEATHER CONCERNS BY AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... AN ENHANCED RISK OF SIGNIFICANT SEVERE WEATHER...WHICH INCLUDES THE POTENTIAL FOR TORNADOES...VERY LARGE HAIL...AND DAMAGING WINDS...EXISTS FOR THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS WHICH DEVELOP ACROSS THE AREA THURSDAY WILL QUICKLY BECOME SEVERE...WITH STORM MOTIONS GREATER THAN 40 MPH LIKELY. THIS MAY PROVIDE LIMITED RESPONSE TIME...SO SEVERE WEATHER PLANS SHOULD BE REVIEWED IN ADVANCE. ADDITIONALLY...LOCATIONS WEST OF THE ADVANCING DRYLINE MAY EXPERIENCE A PERIOD OF DANGEROUS FIRE WEATHER CONDITIONS DURING THE LATE AFTERNOON HOURS. FIRE WEATHER CONCERNS WILL CONTINUE INTO FRIDAY...PRIMARILY ACROSS SOUTHEAST OKLAHOMA. EMERGENCY MANAGEMENT PLANNING STATEMENT... MAKE PREPARATIONS FOR SPOTTER ACTIVATION AND CHECK ALL COMMUNICATION CHANNELS FOR THE LIKELIHOOD OF SIGNIFICANT SEVERE WEATHER THURSDAY. ADDITIONALLY...CONTINUE TO SUPPORT FIRE WEATHER ACTIVITIES FOR POSSIBLE ACTIVE CONDITIONS THURSDAY AFTERNOON. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
826 AM CDT WED APR 5 2006
ARZ001-OKZ063-051400-
BENTON AR-DELAWARE OK-
826 AM CDT WED APR 5 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
BENTON
IN NORTHEAST OKLAHOMA
DELAWARE
AT 826 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF MAYSVILLE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ROCKY COMFORT...FAIRMOUNT...
MILLER...BENTONVILLE...SULPHUR SPRINGS...GENTRY...MAYSVILLE...
GRAVETTE...PEA RIDGE...HEALING SPRINGS...SPRINGTOWN...HIGHFILL...
CHEROKEE CITY...VAUGHN...DECATUR...CENTERTON...HIWASSE AND BELLA
VISTA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
911 AM CDT WED APR 5 2006
ARZ001-051445-
BENTON AR-
911 AM CDT WED APR 5 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 911 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BELLA VISTA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...BLAND...MILLER...HILL
TOP...BENTONVILLE...ROGERS...SULPHUR SPRINGS...GRAVETTE...PEA
RIDGE...GATEWAY...LARUE...DECATUR...CENTERTON...AVOCA...HIWASSE...
BELLA VISTA...GARFIELD AND BEAVER LAKE.
A LARGE PORTION OF BENTON COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 945 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The Springfield radar (KSGF), 116 km away, was scanning. The volume nearest the first event began at 14:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507633.